MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not fully implanted.If explanted, give date: not applicable, as lens was not implanted, then not removed.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during cataract surgery, the intraocular lens (iol) ran out of the cartridge and the doctor was unable to push the iol into the eye.It was indicated that the lens was damaged.They used another lens to complete the operation.The event caused a delay in the procedure; however, the delay was not clinically significant and no additional anesthesia was required.There was no patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the device was received in its original packaging with intraocular lens implant notification card, patient lens implant identification card, and label stickers.The plunger was observed in a fully advanced position and all the components were correctly engaged.No assembly error and/or defect related to the manufacturing process was observed in the device.Visual inspection performed under microscope and lack of lubricating material was observed in the device.The lens was not returned for evaluation.No damaged/defect was identified in the product returned that may lead the reported conditions.Since the lens was no returned for evaluation the reported issues could not be verified.Based in the analysis the product quality deficiency could not be determined.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10197752
Report Number2648035-2020-00457
Device Sequence Number2925270
Product Code HQL
UDI-Device Identifier05050474558236
UDI-Public(01)05050474558236(17)220610
Combination Product (Y/N)Y
Initial Reporter CountryCN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/14/2020
09/08/2020
10/25/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/07/2020
10/01/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005